Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 49, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 2, 2000, 7:51 PM CST for Bosque County, McLennan County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 2, 2000, 7:51 PM CST (01:51 UTC)
- Expired
- Mar 2, 2000, 8:30 PM CST
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bosque County, TX, McLennan County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 101 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 8:00 PM CST | Hail 0.75 | Valley Mills, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
893 WUUS54 KFWD 030151 SVRFTW TXC035-309-030230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 751 PM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOSQUE COUNTY IN NORTH CENTRAL TEXAS MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 830 PM CST * AT 751 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES WEST OF VALLEY MILLS...MOVING EAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE WACO...VALLEY MILLS...AND BELLMEAD THIS STORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF QUARTERS...AND WIND GUSTS TO 65 MPH. LAT...LON 3173 9767 3156 9751 3152 9689 3180 9706
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:15 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 2, 6:15 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 615 PM CST THU MAR 2 2000 UPDATED ZONES TO ISSUE FLASH FLOOD WATCH FOR NORTH CENTRAL PARTS OF NORTH TEXAS. TRAIN ECHO PATTERN SET UP WITH LOCALLY HEAVY RAINS UP TO 4 INCHES POSSIBLE BY MIDNIGHT. .FTW...FLASH FLOOD WATCH PARTS OF NORTH TEXAS UNTIL 06Z. 59
In the hours before
Local storm report, Mar 2, 5:10 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CST THU MAR 2 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0245 PM JACKSBORO TX 1.75 INCH HAIL
03/02/00 JACK GOLFBALL SIZE HAIL
REPORTED BY OFF DUTY NWS
EMPLOYEE ON HIGHWAY 281
0301 PM WIZARD WELLS TX 0.88 INCH HAIL
03/02/00 JACK NICKEL SIZE HAIL
REPORTED BY SHERIFF'S
OFFICE
0330 PM 5 NNE PALO PINTO TX 0.75 INCH HAIL
03/02/00 PALO PINTO DIME SIZE HAIL REPORTED
BY STORM SPOTTER
0340 PM 5 W MINERAL WELLS TX 1.50 INCH HAIL
03/02/00 PALO PINTO REPORTED BY EMERGENCY
MANAGEMENT
0354 PM DECATUR TX 1.00 INCH HAIL
03/02/00 WISE QUARTER SIZE HAIL
REPORTED BY STORM
SPOTTER.
0407 PM SPRINGTOWN TX 1.50 INCH HAIL
03/02/00 PARKER HALF DOLLAR SIZE HAIL
REPORTED BY AMATEUR
RADIO.
0421 PM RHOME TX 1.75 INCH HAIL
03/02/00 WISE GOLFBALL SIZE HAIL IN
AURORA AND RHOME.
0458 PM LAKE DALLAS TX 1.25 INCH HAIL
03/02/00 DENTON STORM SPOTTER REPORTED
LARGE HAIL AT LAKE
DALLAS.Local storm report, Mar 2, 6:09 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CST THU MAR 2 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0518 PM SPRINGTOWN TX 0.75 INCH HAIL
03/02/00 PARKER AMATEUR RADIO SPOTTER
REPORTED DIME SIZE HAIL
IN DOWNTOWN SPRINGTOWN
0542 PM HICKS TX 1.00 INCH HAIL
03/02/00 TARRANT QUARTER HAIL COVERING
THE GROUND. REPORTED BY
SPOTTER
0543 PM 5 WNW ROANOKE TX 2.00 INCH HAIL
03/02/00 DENTON WINDOWS BROKEN AT TEXAS
MOTOR SPEEDWAY.
0553 PM KELLER TX 1.75 INCH HAIL
03/02/00 TARRANT GOLFBALL HAIL REPORTED
BY SPOTTER
0559 PM FLOWER MOUND TX 1.00 INCH HAIL
03/02/00 DENTON QUARTER HAILm REPORTED
BY SPOTTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:00 PM CST | Severe Thunderstorm Warning | FWD | Collin | 60 min |
| Mar 2, 6:08 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 67 min |
| Mar 2, 6:54 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 36 min |
| Mar 2, 7:13 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 32 min |
| Mar 2, 7:20 PM CST | Severe Thunderstorm Warning | FWD | Delta | 55 min |
| Mar 2, 7:23 PM CST | Severe Thunderstorm Warning | FWD | Collin | 67 min |
| Mar 2, 7:41 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 34 min |
| Mar 2, 7:47 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 58 min |
| Mar 2, 7:56 PM CST | Severe Thunderstorm Warning | FWD | Hill | 34 min |
| Mar 2, 8:03 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 42 min |
| Mar 2, 8:17 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 43 min |
| Mar 2, 8:18 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 42 min |
| Mar 2, 8:21 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 54 min |
| Mar 2, 8:31 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 44 min |
| Mar 2, 9:15 PM CST | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 45 min |
| Mar 2, 9:51 PM CST | Severe Thunderstorm Warning | FWD | Falls | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.